Rocky Mountain Journal of Mathematics

Periodic Solutions in a Delayed Predator-Prey Model with Nonmonotonic Functional Response

Lin-Lin Wang, Yong-Hong Fan, and Wei-Gao Ge

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 38, Number 5 (2008), 1705-1719.

First available in Project Euclid: 22 September 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34K15 92D25: Population dynamics (general) 34C25: Periodic solutions

Predator-prey model nonmonotonic functional response positive periodic solution coincidence degree


Wang, Lin-Lin; Fan, Yong-Hong; Ge, Wei-Gao. Periodic Solutions in a Delayed Predator-Prey Model with Nonmonotonic Functional Response. Rocky Mountain J. Math. 38 (2008), no. 5, 1705--1719. doi:10.1216/RMJ-2008-38-5-1705.

Export citation


  • J.F. Andrews, A mathematical model for the continuous culture of microorganisms utilizing inhibitory substrates, Biotech. Bioengineering 10 (1986), 707-723.
  • A.A. Berryman, The origins and evolution of predator-prey theory, Ecology 75 (1992), 1530-1535.
  • A.W. Bush and A.E. Cook, The effect of time delay and growth rate inhibition in the bacterial treatment of wastewater, J. Theory Biol. 63 (1976), 385-395.
  • G.J. Butler and G.S.K. Wolkowicz, A mathematical model of the chemostat with a general class of functions describing nutrient uptake, SIAM J. Appl. Math. 45 (1985), 138-151.
  • Y. M. Chen, Multiple periodic solutions of delayed predator-prey systems with type IV functional responses, Nonlinear Anal. %RWA, 5 (2004), 45-53.
  • H.I. Freedman, Deterministic mathematical models in population ecology, Marcel Dekker, New York, 1980.
  • H.I. Freedman and J. Wu, Periodic solutions of single-species models with periodic delay, SIAM J. Math. Anal. 23 (1992), 689-701.
  • R.E. Gaines and J.L. Mawhin, Coincidence degree and nonlinear differential equations, Springer, Berlin, 1977.
  • H.F. Huo, W.T. Li and S.S. Cheng, Periodic solutions of two-species diffusive models with continuous time delays, Demonst. Math. 35 (2002), 433-466.
  • Y. Kuang, Delay differential equations with applications in population dynamics, Academic Press, New York, 1993.
  • Y.K. Li and Y. Kuang, Periodic solutions of periodic delay Lotka-Volterra equations and systems, J. Math. Anal. Appl. 255 (2001), 260-280.
  • S.G. Ruan and D.M. Xiao, Global analysis in a predator-prey system with non-monotonic functional response, SIAM J. Appl. Math. 61 (2001), 1445-1472.
  • H.L. Smith and Y. Kuang, Periodic solutions of delay differential equations of threshold-type delay, in Oscillation and dynamicals in delay equations, Graef and Hale, eds., Contemporary Math. 129, American Mathematical Society, Providence, 1992.
  • W. Sokol and J.A. Howell, Kinetics of phenol oxidation by washed cells, Biotechnol. Bioengineering 23 (1980), 2039-2049.
  • B.R. Tang and Y. Kuang, Existence, uniqueness and asymptotic stability of periodic solutions of periodic functional differential systems, Tohoku Math. J. 49 (1997), 217-239.
  • L.L. Wang and W.T. Li, Existence and global stability of positive periodic solutions of a predator-prey system with delays, Appl. Math. Comput. 146 (2003), 167-185.
  • L.L. Wang and W.T. Li, Periodic solutions and permanence for a delayed nonautonomous ratio-dependent predator-prey model with Holling type functional response, J. Comput. Appl. Math. 162 (2004), 341-357.
  • T. Zhao, Y. Kuang and H.L. Smith, Global existence of periodic solutions in a class of delayed Gause-type predator-prey systems, Nonlinear Anal. %TMA 28 (1997), 1373-1394.
  • H.P. Zhu, S.A. Campbell and G.S.K. Wolkowicz, Bifurcation analysis of a predator-prey system with nonmonotonic functional response, SIAM J. Appl. Math. 63 (2002), 636-682.